Alert archive / Washington / Gale Warnings in 2013
Gale Warning 9, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 28, 2013, 3:30 AM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 3:30 AM PST (11:30 UTC)
- Expired
- Jan 29, 2013, 6:00 AM PST
- In force
- 27 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
057 WHUS76 KSEW 281130 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 330 AM PST MON JAN 28 2013 PZZ131-132-134-281930- /O.UPG.KSEW.SC.Y.0018.000000T0000Z-130128T2000Z/ /O.NEW.KSEW.GL.W.0009.130128T1130Z-130129T1400Z/ /O.UPG.KSEW.GL.A.0005.130128T2000Z-130129T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 330 AM PST MON JAN 28 2013 ...GALE WARNING IN EFFECT UNTIL 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...WEST WIND 15 TO 30 KNOTS...RISING TO 25 TO 35 KNOTS THROUGH MONDAY NIGHT. * WIND WAVES...2 TO 5 FEET BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-281930- /O.NEW.KSEW.SC.Y.0019.130128T2000Z-130129T1400Z/ PUGET SOUND AND HOOD CANAL- 330 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PST TUESDAY. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-281930- /O.EXB.KSEW.SC.Y.0018.130128T2000Z-130129T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 330 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PST TUESDAY. * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-281930- /O.EXT.KSEW.RB.Y.0004.000000T0000Z-130130T0200Z/ GRAYS HARBOR BAR- 330 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PST TUESDAY... * BAR CONDITION...ROUGH...WITH BREAKERS LIKELY DURING THE STRONG EBB CURRENT THIS AFTERNOON. * COMBINED SEAS...11 FEET BUILDING TO 13 FEET DURING EBB CURRENTS. * EBB CURRENTS...515 AM AND 515 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-281930- /O.EXT.KSEW.SC.Y.0018.000000T0000Z-130130T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 330 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST TUESDAY... * WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-281930- /O.EXT.KSEW.SC.Y.0018.000000T0000Z-130129T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 330 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY... * WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
520 WHUS76 KSEW 281807 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1007 AM PST MON JAN 28 2013 PZZ131-132-290215- /O.CON.KSEW.GL.W.0009.000000T0000Z-130129T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1007 AM PST MON JAN 28 2013 ...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...WEST WIND 20 KNOTS...RISING TO 25 TO 35 KNOTS THIS AFTERNOON. WIND WAVES WILL BUILD TO 4 TO 7 FEET LATER TODAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 PM AND MIDNIGHT PST TONIGHT. EXPECT THE WIND AND WAVES TO SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-290215- /O.CON.KSEW.GL.W.0009.000000T0000Z-130129T1400Z/ ADMIRALTY INLET- 1007 AM PST MON JAN 28 2013 ...GALE WARNING REMAINS IN EFFECT FOR THE ADMIRALTY INLET UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...WEST OR NORTHWEST WINDS OF 15 TO 25 KNOTS WILL RISE TO 25 TO 35 KNOTS LATE TODAY. WIND WAVES WILL ALSO BUILD TO 4 TO 6 FEET LATER TODAY. THE STRONGEST WINDS ARE EXPECTED TO BE OVER THE NORTH END OF THE ADMIRALTY INLET AREA. BOTH THE WIND AND WAVES WILL SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-290215- /O.CON.KSEW.RB.Y.0004.000000T0000Z-130130T0200Z/ GRAYS HARBOR BAR- 1007 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 6 PM PST TUESDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH THIS AFTERNOON WITH BREAKERS POSSIBLE DURING THE STRONG EBB CURRENT LATE TODAY. * COMBINED SEAS...8 TO 10 FEET...BUILDING TO 10 TO 12 FEET THIS AFTERNOON. * FIRST EBB...AROUND 515 PM PST TODAY. * SECOND EBB...AROUND 545 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-290215- /O.CON.KSEW.SC.Y.0018.130128T2000Z-130129T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1007 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS THIS AFTERNOON BEFORE EASING OVERNIGHT. WIND WAVES WILL BUILD TO 1 TO 4 FEET BEFORE SUBSIDING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-290215- /O.CON.KSEW.SC.Y.0018.000000T0000Z-130130T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1007 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL 6 PM PST TUESDAY... * WIND...WESTERLY WINDS OF 15 TO 30 KNOTS WILL PERSIST THROUGH TUESDAY. * SEAS...11 TO 14 FEET WITH A DOMINANT PERIOD OF 11 TO 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-290215- /O.CON.KSEW.SC.Y.0018.000000T0000Z-130129T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1007 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL NOON PST TUESDAY... * WIND...WESTERLY WINDS OF 15 TO 30 KNOTS WILL PERSIST THROUGH TUESDAY. * SEAS...9 OR 10 FEET WITH A DOMINANT PERIOD OF 11 OR 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-290215- /O.CON.KSEW.SC.Y.0019.130128T2000Z-130129T1400Z/ PUGET SOUND AND HOOD CANAL- 1007 AM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS THIS AFTERNOON BEFORE EASING LATE TONIGHT. WIND WAVES WILL ALSO BUILD TO 1 TO 4 FEET BEFORE SUBSIDING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
800 WHUS76 KSEW 282348 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 348 PM PST MON JAN 28 2013 PZZ131-132-290800- /O.CON.KSEW.GL.W.0009.000000T0000Z-130129T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 348 PM PST MON JAN 28 2013 ...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...WEST WIND 20 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS THIS EVENING. WIND WAVES WILL BUILD TO 4 TO 7 FEET. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 5 PM AND MIDNIGHT PST TONIGHT. THE WIND AND WAVES WILL SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-290800- /O.CON.KSEW.GL.W.0009.000000T0000Z-130129T1400Z/ ADMIRALTY INLET- 348 PM PST MON JAN 28 2013 ...GALE WARNING REMAINS IN EFFECT FOR THE ADMIRALTY INLET UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...NORTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS...EXCEPT 25 TO 35 KNOTS OVER THE NORTH PORTION THIS EVENING. WIND WAVES WILL BUILD TO 2 TO 4 FEET...EXCEPT 4 TO 6 FEET OVER THE NORTH PART LATER THIS EVENING. THE WIND AND WAVES WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-290800- /O.CON.KSEW.RB.Y.0004.000000T0000Z-130130T0200Z/ GRAYS HARBOR BAR- 348 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 6 PM PST TUESDAY... * BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE. * COMBINED SEAS...10 TO 12 FEET...BUILDING TO 12 TO 14 FEET OVERNIGHT. . * FIRST EBB...AROUND 515 PM PST TODAY. * SECOND EBB...AROUND 545 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-290800- /O.CON.KSEW.SC.Y.0018.000000T0000Z-130129T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 348 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS THIS EVENING BEFORE EASING OVERNIGHT. WIND WAVES WILL BUILD TO 1 TO 4 FEET BEFORE SUBSIDING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-290800- /O.CON.KSEW.SC.Y.0018.000000T0000Z-130130T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 348 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL 6 PM PST TUESDAY... * WIND...WESTERLY WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH TUESDAY MORNING. * SEAS...BUILDING TO 12 TO 15 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-290800- /O.CON.KSEW.SC.Y.0018.000000T0000Z-130129T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 348 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL NOON PST TUESDAY... * WIND...WESTERLY WINDS OF 15 TO 30 KNOTS WILL PERSIST THROUGH TUESDAY MORNING. * SEAS...BUILDING TO 12 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-290800- /O.CON.KSEW.SC.Y.0019.000000T0000Z-130129T1400Z/ PUGET SOUND AND HOOD CANAL- 348 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS THIS EVENING BEFORE EASING LATE TONIGHT. WIND WAVES WILL ALSO BUILD TO 1 TO 4 FEET BEFORE SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
981 WHUS76 KSEW 290456 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 856 PM PST MON JAN 28 2013 PZZ135-290600- /O.CAN.KSEW.SC.Y.0019.000000T0000Z-130129T1400Z/ PUGET SOUND AND HOOD CANAL- 856 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ131-132-291300- /O.CON.KSEW.GL.W.0009.000000T0000Z-130129T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 856 PM PST MON JAN 28 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...WEST WIND 20 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS THIS EVENING. WIND WAVES WILL BUILD TO 4 TO 7 FEET. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 5 PM AND MIDNIGHT PST TONIGHT. THE WIND AND WAVES WILL SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-291300- /O.CON.KSEW.GL.W.0009.000000T0000Z-130129T1400Z/ ADMIRALTY INLET- 856 PM PST MON JAN 28 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...NORTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS... EXCEPT 25 TO 35 KNOTS OVER THE NORTH PORTION THIS EVENING. WIND WAVES WILL BUILD TO 2 TO 4 FEET...EXCEPT 4 TO 6 FEET OVER THE NORTH PART LATER THIS EVENING. THE WIND AND WAVES WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-291300- /O.CON.KSEW.RB.Y.0004.000000T0000Z-130130T0200Z/ GRAYS HARBOR BAR- 856 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... * BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE. * COMBINED SEAS...10 TO 12 FEET...BUILDING TO 12 TO 14 FEET OVERNIGHT. . * FIRST EBB...AROUND 545 AM PST TUESDAY. * SECOND EBB...AROUND 545 PM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-291300- /O.CON.KSEW.SC.Y.0018.000000T0000Z-130129T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 856 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL RISE TO 15 TO 25 KNOTS THIS EVENING BEFORE EASING OVERNIGHT. WIND WAVES WILL BUILD TO 1 TO 4 FEET BEFORE SUBSIDING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-291300- /O.CON.KSEW.SC.Y.0018.000000T0000Z-130130T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 856 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... * WIND...WESTERLY WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH TUESDAY MORNING. * SEAS...BUILDING TO 12 TO 15 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-291300- /O.CON.KSEW.SC.Y.0018.000000T0000Z-130129T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 856 PM PST MON JAN 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * WIND...WESTERLY WINDS OF 15 TO 30 KNOTS WILL PERSIST THROUGH TUESDAY MORNING. * SEAS...BUILDING TO 12 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
677 WHUS76 KSEW 291106 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 306 AM PST TUE JAN 29 2013 PZZ134-291215- /O.CAN.KSEW.GL.W.0009.000000T0000Z-130129T1400Z/ ADMIRALTY INLET- 306 AM PST TUE JAN 29 2013 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE WARNING. $$ PZZ133-291215- /O.CAN.KSEW.SC.Y.0018.000000T0000Z-130129T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 306 AM PST TUE JAN 29 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ131-132-291915- /O.CON.KSEW.GL.W.0009.000000T0000Z-130129T1400Z/ /O.EXB.KSEW.SC.Y.0018.130129T1400Z-130130T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 306 AM PST TUE JAN 29 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * WIND...WESTERLY WINDS 25 TO 35 KNOTS EASING EARLY THIS MORNING TO 15 TO 25 KNOTS. * SEAS...SEAS 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET EARLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-291915- /O.EXT.KSEW.SC.Y.0018.000000T0000Z-130129T1800Z/ /O.NEW.KSEW.SW.Y.0004.130129T1800Z-130130T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 306 AM PST TUE JAN 29 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WIND...WESTERLY WINDS OF 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS LATE MORNING. * SEAS...12 TO 14 FEET WITH A DOMINANT PERIOD OF 10 SECONDS SUBSIDING TO 8 OR 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-291915- /O.EXT.KSEW.SC.Y.0018.000000T0000Z-130129T1800Z/ /O.NEW.KSEW.SW.Y.0004.130129T1800Z-130130T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 306 AM PST TUE JAN 29 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WIND...WESTERLY WINDS OF 15 TO 25 KNOTS EASING LATE MORNING. * SEAS...11 FEET WITH A DOMINANT PERIOD OF 10 SECONDS SUBSIDING TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-291915- /O.EXT.KSEW.RB.Y.0004.000000T0000Z-130130T0300Z/ GRAYS HARBOR BAR- 306 AM PST TUE JAN 29 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE. * COMBINED SEAS...11 TO 13 FEET SUBSIDING TO 8 OR 9 FEET TONIGHT. * FIRST EBB...AROUND 545 AM PST TODAY. * SECOND EBB...AROUND 545 PM PST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 28, 3:00 AM PST, 30 minutes earlier.
Area forecast discussion, Jan 28, 3:00 AM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST MON JAN 28 2013
.SYNOPSIS...A WEATHER SYSTEM WILL MOVE THROUGH THE AREA THIS
AFTERNOON AND TONIGHT. ANOTHER SYSTEM WILL ARRIVE ON TUESDAY. A WEAK
UPPER LEVEL RIDGE WILL PRODUCE A SHORT BREAK IN PRECIPITATION
WEDNESDAY...BUT A SMALL UPPER LEVEL TROUGH WILL BRING SHOWERS ON
THURSDAY. A STRONGER RIDGE WILL BUILD JUST OFFSHORE FOR A LONGER DRY
PERIOD FRIDAY AND SATURDAY.
&&
.SHORT TERM...MOIST NORTHWEST FLOW ALOFT WILL STRENGTHEN TODAY. THIS
WILL BRING INCREASINGLY STRONG OROGRAPHIC FLOW TO THE MOUNTAINS.
SNOW IS EXPECTED TO INCREASE IN THE MOUNTAINS THIS AFTERNOON AND
REMAIN HEAVY AT TIMES TONIGHT. A SHORT WAVE MOVING THROUGH THE
NORTHWEST FLOW WILL FURTHER ENHANCE THE PRECIPITATION OVER THE
MOUNTAINS THIS AFTERNOON AND EVENING. SOME BREEZY TO WINDY
CONDITIONS ARE LIKELY IN THE MOUNTAINS TODAY AND TONIGHT WITH STRONG
ONSHORE FLOW...ADDING THE POSSIBILITY OF BLOWING SNOW INTO THE MIX.
THE LOWLANDS WILL ALSO SEE BREEZY CONDITIONS AND RAIN AT TIMES...BUT
MUCH LESS QPF.
THE STRONG AND MOIST NORTHWEST FLOW ALOFT WILL CONTINUE TUESDAY AND
WEDNESDAY. THERE WILL BE A BIT OF A LULL IN BETWEEN WEATHER SYSTEMS
TUESDAY. A SECOND UPPER SHORT WAVE WILL MOVE THROUGH THE REGION LATE
TUESDAY AFTERNOON OR TUESDAY NIGHT...CAUSING AN UPTICK IN THE
PRECIPITATION AGAIN. THERE ARE SOME DIFFERENCES BETWEEN THE MODELS
WITH THE TIMING OF THIS SECOND WAVE BUT THE GENERAL IDEA SHOULD BE
CONTINUED WET WEATHER...ESPECIALLY IN THE MOUNTAINS.
A WINTER STORM WARNING IS IN EFFECT FOR THE MOUNTAINS THROUGH
TUESDAY NIGHT...ADDRESSING THE EXPECTED HEAVY SNOW AND WINDY
CONDITIONS. THIS MIGHT EVENTUALLY NEED TO BE EXTENDED THROUGH
WEDNESDAY BUT THE MODELS ARE IN A BIT OF DISAGREEMENT ON HOW MUCH
MORE PRECIPITATION WILL FALL WEDNESDAY. SCHNEIDER
.LONG TERM...MODELS IN PRETTY GOOD AGREEMENT SHOWING ONE LAST UPPER
SHORT WAVE MOVING THROUGH THE AREA ON THURSDAY...THEN DRYING THINGS
OUT FRIDAY AND SATURDAY AS AN UPPER RIDGE MOVES OVER THE AREA. THERE
ARE SOME HINTS THAT THE RIDGE WILL WEAKEN AROUND SUNDAY...PERHAPS
ALLOWING A LITTLE RAIN BACK INTO THE AREA. SCHNEIDER
&&
.HYDROLOGY...FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.
&&
.AVIATION...NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE REGION TODAY
AND TONIGHT. A FRONT OVER BRITISH COLUMBIA EARLY THIS MORNING WILL
MOVE SOUTHEAST ACROSS WESTERN WASHINGTON THIS AFTERNOON AND TONIGHT.
THE AIR MASS WILL REMAIN MOIST WITH THE MOUNTAINS OBSCURED.
MVFR AND LOCAL IFR CONDITIONS CONTINUE ACROSS MOST OF THE FORECAST
AREA EARLY THIS MORNING. CLOUD COVER IS ROUGHLY SCT-BKN010
BKN-OVC018 OVC045-060 AND SCATTERED SHOWERS ARE MAINLY CONFINED TO
THE COAST...WEST SLOPES OF THE MOUNTAINS...AND THE PUGET SOUND
CONVERGENCE ZONE. PRECIPITATION WILL INCREASE AND SPREAD SOUTHEAST
ACROSS THE FORECAST AREA MIDDAY AS THE NEXT FRONT ARRIVES...THEN
DECREASE AGAIN TONIGHT. CONDITIONS SHOULD DETERIORATE SLIGHTLY THIS
AFTERNOON AND IMPROVE ONLY MARGINALLY TONIGHT. REALLY ON THE
WHOLE...THERE WILL NOT BE MUCH CHANGE AS DEEP MOISTURE REMAINS OVER
THE FORECAST AREA. MCDONNAL
KSEA...SOUTH TO SOUTHEAST WIND 6-12 KT THIS MORNING...BECOMING SOUTH
TO SOUTHWEST MIDDAY AND RISING TO 14-22 KT WITH GUSTS NEAR 30 KT
LATE THIS AFTERNOON. WINDS WILL EASE AGAIN TONIGHT. THE PUGET SOUND
CONVERGENCE ZONE WILL REMAIN WELL NORTH OF KSEA THIS MORNING...BUT
FRONTAL PRECIPITATION WILL BEGIN AROUND 10 AM. MCDONNAL
&&
.MARINE...A FRONT ASSOCIATED WITH A 1005 MB LOW OVER SOUTHERN
BRITISH COLUMBIA WILL MOVE SOUTHEAST THROUGH WESTERN WASHINGTON THIS
AFTERNOON AND TONIGHT. ONSHORE FLOW IS ALREADY PRODUCING SMALL CRAFT
ADVISORY WEST TO NORTHWEST WINDS OVER THE COASTAL WATERS AND IN THE
STRAIT OF JUAN DE FUCA...AND IT WILL STRENGTHEN THIS AFTERNOON AS
THE FRONT MOVES THROUGH WESTERN WASHINGTON. THE RACE ROCKS
OBSERVATION WAS NEARLY SHOWING GALE FORCE WINDS AT 2 AM...SO I WILL
UPGRADE THE GALE WATCH TO A WARNING EFFECTIVE WITH THE FORECAST
ISSUANCE AT 3 AM. SMALL CRAFT ADVISORY WINDS SHOULD DEVELOP OVER THE
NORTHERN INLAND WATERS AND PUGET SOUND AND HOOD CANAL ZONES TOO.
STRONG ONSHORE FLOW WILL EASE BEHIND THE FRONT ON TUESDAY. HIGH
PRESSURE OFFSHORE ON WEDNESDAY WILL MOVE INTO THE PACIFIC NORTHWEST
THURSDAY...THEN SHIFT TO THE NORTHERN ROCKY MOUNTAINS ON FRIDAY.
MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING THIS AFTERNOON THROUGH TUESDAY NIGHT
FOR THE CASCADES AND OLYMPICS.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...WEST ENTRANCE
STRAIT...NORTHERN INLAND WATERS...PUGET SOUND AND HOOD CANAL.
.GALE WARNING CENTRAL STRAIT OF JUAN DE FUCA...EAST ENTRANCE
STRAIT...ADMIRALTY INLET.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 9:15 PM PST | Winter Storm Warning | SEW | 61 hr | |
| Jan 28, 3:30 AM PST | Small Craft Advisory | SEW | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.